MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG19120-1030-1S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received a report that the patient was being treated for right radial approach to the right external carotid artery (eca) for middle meningeal artery (mma) embolization.Physicians prepped and accessed the right common carotid with a fubuki guidewire, leading with the phenom plus with the microvention duo and synchro wire.The patient was treated with nbca glue.Physician removed microvention duo leaving phenom plus in right eca.Did injection and was satisfied with results.Removed phenom plus through fubuki and hooked up to injector for final 3d run.All images were clear.Physician then hand hooked up to toohey bore connected to fubuki and injected on the way out.Images show that marker band from phenom plus was dislodged into patients anatomy.Physician did not catch this on procedure date.He noticed after patients 3 month follow up and comparing to the initial procedure to identify the marker band.The phenom catheter and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for an embolization of the mma.The access vessel was the right external carotid artery with a diameter of 5mm.It was noted the patient's vessel tortuosity was normal.Ancillary devices include a fubuki 5fr sheath, a microvention duo microcatheter, a synchro 14 guidewire, and a nbca liquid embolic.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the phenom plus maker band when removed was dislodged in the tuohy bore.Injection afterwards with base catheter shows marker band sheered off into distal anatomy.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17608349
Report Number9612164-2023-03825
Device Sequence Number7552373
Product Code KRA
UDI-Device Identifier00763000399733
UDI-Public00763000399733
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model NumberFG19120-1030-1S
Device Catalogue NumberFG19120-1030-1S
Device Lot Number224856158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/19/2023
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale